MAUDE Adverse Event Report: TECHNOMED EUROPE CADWELL; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE

TECHNOMED EUROPE CADWELL; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE
Model Number 302875-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Burn(s) (1757); Foreign Body In Patient (2687)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Technomed received complaint via distributor cadwell 10 march 2026 with regards to the subdermal needle part number: 302875-000 (needle, parallel,14x0.38mm (27g) 100in12pr), either lot: 103210: the complaint is that the needle broke off in the patient, requiring an additional procedure to remove it.The event date was today, march 10th."while removing needles at the end of the case, i noticed one sharp had broken off above the hub from the left vl muscle.I checked the tape and surrounding area but could not find the sharp.I immediately notified the rn and resident who was still in the room.We both felt around the insertion area (which also showed two burn marks); neither of us could feel the needle and we were not certain it was in there.I suggested we ask (b)(6) to come back in the room to confirm the sharp was no longer in the patient.The resident agreed.Flat plate images were taken and the broken sharp was located.Dr.(b)(6) came back into the operating room and performed another procedure to removed the sharp.This ended up in an additional hour of operating room time, additional (b)(6) time, additional local anesthetic, silver nitrate matchsticks for hemostasis and two 2.0 monocryls." the event occured during the following procedure: t10-pelvis posterior fusion.
 
Event or Problem Description
Technomed received complaint via distributor (b)(4) 10 march 2026 with regards to the subdermal needle part number 302875-000 (needle, parallel,14x0.38mm (27g) 100in12pr), either lot 103210: the complaint is that the needle broke off in the patient, requiring an additional procedure to remove it.The event date was today (b)(6)."while removing needles at the end of the case, i noticed one sharp had broken off above the hub from the left vl muscle.I checked the tape and surrounding area but could not find the sharp.I immediately notified the rn and resident who was still in the room.We both felt around the insertion area (which also showed two burn marks); neither of us could feel the needle and we were not certain it was in there.I suggested we ask fluoro to come back in the room to confirm the sharp was no longer in the patient.The resident agreed.Flat plate images were taken and the broken sharp was located.Dr (b)(6) came back into the or and performed another procedure to removed the sharp.This ended up in an additional hour of or time, additional fluoro time, additional local anesthetic, silver nitrate matchsticks for hemostasis and two 2.0 monocryls." the event occured during the following procedure: t10-pelvis posterior fusion.
 
Additional Manufacturer Narrative
Technomed completed its investigation of the needle fracture (dsne a017870, lot 103210).The physical sample was not returned; analysis is based on photographic evidence and retain sample testing.The most probable root cause is a single-cycle bending overload at the skin insertion point, likely precipitated by electrocautery use during the procedure, a risk addressed in the device instructions for use.Retain sample testing (lot 103210, 102299, 102143) and batch records confirmed no material or manufacturing defects.

Brand Name
CADWELL
Common Device Name
DISPOSABLE SUBDERMAL NEEDLE ELECTRODE
Manufacturer (Section D)
TECHNOMED EUROPE
wiebachstraat 25a
kerkrade
kerkrade, limburg 6466N G
NL  6466NG
Manufacturer (Section G)
TECHNOMED ASIA
k.i trikencana kav. 4-5, jl
kopo katapang km 11
bandung, jawa barat 40921
ID   40921
Manufacturer Contact
isabelle fiandaca
wiebachstraat 25a
kerkrade
kerkrade, limburg 6466N-G
NL   6466NG
MDR Report Key24752006
Report Number9710376-2026-00002
Device Sequence Number10101912
Product Code GXZ
UDI-Device Identifier08720791376604
UDI-Public08720791376604
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number302875-000
Device Catalogue NumberA017870
Device Lot Number103210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale